Hail, Trego
- When
- June 10, 4:25 PM CST
- Where
- Trego County, 10 mi SW of Wakeeney
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.917, -100.017
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 10, 1:58 PM CST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 258 PM CDT THU JUN 10 2004 .DISCUSSION... DAYS 1-2... MAIN FOCUS TODAY WAS ON PRECIP CHANCES LATE THIS AFTERNOON AND TONIGHT. AT 19Z SOME CU WAS DEVELOPING NEAR THE SLIGHT BOW IN THE DRYLINE JUST SOUTHEAST OF LBL. AT UPPER LEVELS, WV LOOP INDICATING SOME SUBSIDENCE WITH APPROACHING UPPER JET. THE QUESTION IS IF THERE WILL BE ENOUGH CONVERGENCE NEAR THE DRYLINE TO OVERCOME THE WARM MID LEVELS LATE THIS AFTERNOON. 12Z MODELS NOT TOO ENCOURAGING WITH ZERO QPF OTHER THAN VERY SMALL AMOUNTS FROM NASAS MM5 AFTER 00Z. WILL CONTINUE TO WATCH THINGS AND SEE WHERE STORMS DEVELOP IF AT ALL, BUT WILL PROBABLY KEEP LOW POPS NEAR DRYLINE UNTIL LATE EVENING. LOOKS LIKE THE NEXT GOOD CHANCE OF STORMS WILL BE SATURDAY AS MOISTURE RETURNS OVER THE EASTERN CWA. DID NOT ADJUST POPS. DECIDED TO LEAVE THE LOW POPS WEST OF THE DRYLINE FOR AND WELL SEE IF WE CAN PINPOINT A LITTLE BETTER ON THE FOLLOWING SHIFTS. THOUGHT THE TEMPS LOOKED PRETTY GOOD THROUGH SATURDAY AND ONLY MADE SOME VERY MINOR ADJUSTMENTS. DAYS 3-7... LATEST MODELS TODAY WERE KEEPING THE UPPER LOW OVER THE GULF OF AK/NE PACIFIC WITH SOME TYPE OF RIDGE OVER THE WRN CONUS AND NW FLOW OVER THE PLAINS. W/V LOOP OVER THE PACIFIC PICKING UP MULTIPLE WAVES OVER THE PACIFIC AND KNOWING MODELS CAN NOT HANDLE THESE FEATURES WELL AM TRENDING TOWARDS LEAVING GRIDS AS IS FOR NEXT WEEK WITH SMALL POPS GIVEN THE UNCERTAINTY. NW FLOW REGIME ALSO FAVORING (MINUS CLOUD COVER) WARM TEMPS AS WELL SO WILL BE BUMPING TEMPS UP SOME BASING THEM ON PROGGED 85H TEMPS. AS FOR THE 8-10 DAYS PERIOD WILL LEAN TOWARDS NEAR NORMAL TEMPS AS HOVMOLLER AND TO A DEGREE SAT SHOWING LARGE AREA CONVECTION APPROACHING THE THE DATE LINE AND POS AAM TEND SO POS TEND RWD POSSIBLE SO MAY SEE SOME COOLER AIR MOVING TOWARDS THE CNTL PLAINS TOWARDS THE WEEKEND AS WELL AS AN INCREASED CHC FOR PCPN. && .PRELIMINARY POINT TEMPS/POPS... DDC 64 88 63 91 / 20 00 10 20 GCK 61 87 61 90 / 00 00 10 20 EHA 58 88 60 93 / 00 00 10 00 LBL 60 88 62 93 / 00 00 10 20 HYS 68 87 63 88 / 30 00 10 20 P28 68 90 68 89 / 20 00 10 20 && .DDC WATCHES/WARNINGS/ADVISORIES... KS...NONE. && 15/18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 441 AM CDT THU JUN 10 2004 KSZ030-031-043>046-061>066-074>081-084>090-111000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 441 AM CDT THU JUN 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON ALONG A LINE FROM GARDEN CITY TO LIBERAL AND THEN ALONG AND EAST OF A LINE FROM WAKEENEY TO ASHLAND LATER THIS EVENING. FIRST INDICATIONS ARE THAT THE STORMS WILL BE ISOLATED TO WIDELY SCATTERED BUT THOSE THAT DO DEVELOP COULD BE SEVERE. INITIALLY STORMS COULD FIRE BY 3 PM FROM GARDEN TO LIBERAL. ADDITIONAL THUNDERSTORMS ARE POSSIBLE INTO THE EVENING FARTHER EAST. AS PREVIOUSLY MENTIONED,WITH AN ABUNDANCE OF LOW LEVEL MOISTURE, A DEVELOPING DRY LINE AND THE APPROACH OF A STRONG UPPER SYSTEM THIS EVENING, A FEW OF THESE STORMS COULD BECOME SEVERE. THE GREATEST THREAT FOR SEVERE WEATHER WILL GENERALLY BE NORTH OF GARDEN CITY, DODGE CITY AND LARNED. THE PRIMARY THREAT WILL BE DAMAGING HAIL AND DAMAGING DOWNBURST WINDS. HOWEVER, THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING A TORNADO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT CHANCE FOR ADDITIONAL STORMS WILL EXIST OVER THE WEEKEND...ESPECIALLY DURING THE OVERNIGHT HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EARLY EVENING, ESPECIALLY IN THE SCOTT CITY, WAKEENEY AND HAYS AREAS. 07
The Dodge City radar (KDDC), 129 km away, was scanning. The volume nearest the first event began at 22:25 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407712, 5407713.